MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MUELLER HINTON II AGAR; CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, MUELLER HINTON AGAR/BROTH

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MUELLER HINTON II AGAR; CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, MUELLER HINTON AGAR/BROTH
Model Number 221800
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
Report 1 of 2 it was reported that a bd bbl¿ mueller hinton ii agar plate was contaminated.There was no report of patient impact.The following information was provided by the initial reporter: customer stated that they pulled a plate for sterility upon receipt.The plate grew 2 colonies, one of which was a fungus and has spread over most of the plate.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: during manufacturing of material 221800, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 3087203 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed, and no other complaints have been taken on batch 3087203.Retention samples from batch 3087203 were not available for inspection.Two photos were received for investigation.One photo shows a close up of the agar surface of a plate with growth visible.The other photo shows the agar surface of two plates, one with three small colonies and the other with heavy fungal growth on the agar surface.No plate print or product labels were visible in the photo for batch verification.No return samples were received for investigation.This complaint cannot be confirmed.Bd will continue to trend complaints for contamination.
 
Event or Problem Description
Report 1 of 2.It was reported that a bd bbl¿ mueller hinton ii agar plate was contaminated.There was no report of patient impact.The following information was provided by the initial reporter: customer stated that they pulled a plate for sterility upon receipt.The plate grew 2 colonies, one of which was a fungus and has spread over most of the plate.

Brand Name
BD BBL¿ MUELLER HINTON II AGAR
Common Device Name
CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, MUELLER HINTON AGAR/BROTH
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17131272
Report Number1119779-2023-00659
Device Sequence Number12392909
Product Code JTZ
UDI-Device Identifier10382902218002
UDI-Public10382902218002
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/12/2023
Device Model Number221800
Device Catalogue Number221800
Device Lot Number3087203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer10/03/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown